MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER
Catalog Number 1012403-08A
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: medical device problem code 2017 clarifier - failure to follow steps / instructions.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional mini trek ii otw devices referenced in b5 are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that prior to use of three 2.0x8mm mini trek ii balloon dilatation catheters the balloon was inflated outside the anatomy to 6 atmospheres and ruptured.A new device was used to successfully complete the procedure.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported balloon rupture was confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported by the account that the balloon was inflated and tested during preparation.It should be noted that the coronary dilatation catheters (cdc), mini trek ii over the wire (otw), global, information for use (ifu) states: remove all air from the syringe or inflation device barrel.Reconnect the syringe or inflation device to the inflation port of the dilatation catheter.Maintain negative pressure on the balloon until air no longer returns to the device.Slowly release the device pressure to neutral.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported balloon rupture.However, balloon material ruptures can be affected by numerous factors including, but not limited to, balloon damage during processing of the balloon material, insufficient preparation, or inflation technique.Return device analysis noted radial tearing, peeling/delamination and wall thinning on the outer surface at the rupture and within the balloon working length.Although, the account stated that the device was soaked during preparation, in this case, it is possible that insufficient prep (soaking of the balloon) contributed to the reported balloon rupture based on the condition of the returned device; however, a conclusive cause cannot be determined.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
MINI TREK II OTW CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19117282
Report Number2024168-2024-04740
Device Sequence Number18067089
Product Code LOX
UDI-Device Identifier08717648180866
UDI-Public(01)08717648180866(17)260731(10)30817G1
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number1012403-08A
Device Lot Number30817G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown